Washington, 2006

High Wind in Washington, April 29, 2006

April 29, 2006 · NWS PDT · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 29, 1:17 PM PST, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 29, 1:17 PM PST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
217 PM PDT SAT APR 29 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...A FRONT IS MOVING
ONSHORE AT THIS TIME. THE SUPPORTING UPPER LEVEL TROUGH IS OFFSHORE.
CUMULUS HAS DEVELOPED OVER MOST OF EASTERN WASHINGTON AND OREGON
WITH THE MOST DEVELOPMENT OVER EASTERN OREGON. THUNDERSTORMS HAVE
DEVELOPED IN THE UNSTABLE AIR AHEAD OF THE FRONT FROM SOUTHEAST
DESCHUTES COUNTY TO GRANT TO SOUTHERN UNION COUNTY. DUE TO
INSTABILITY...INCREASING VORTICITY...AFTERNOON HEATING...AND LIFT
FROM THE FRONT THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER CENTRAL
OREGON...LOWER COLUMBIA BASIN AND FOOTHILLS. PRESSURE GRADIENTS HAVE
INCREASED ACROSS KITTITAS VALLEY AND COLUMBIA RIVER GORGE RESULTING
IN BREEZY TO WINDY CONDITIONS. EXPECT WINDS TO INCREASE ACROSS THE
LOWER COLUMBIA BASIN AND FOOTHILLS AS WELL AS THE FRONT MOVES
THROUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR THE KITTITAS
VALLEY AND COLUMBIA RIVER GORGE UNTIL 8 PM. DRY AIR WILL MOVE IN
BEHIND THE FRONT LATE TONIGHT. A RIDGE WILL BE OVER THE PACIFIC
NORTHWEST SUNDAY WITH MOST SUNNY SKIES AND LIGHT WINDS. A DRY FRONT
WILL MOVE THROUGH MONDAY. MOST OF THE LIFT AND MOISTURE WILL REMAIN
IN NORTHERN WASHINGTON AND CANADA...SO ONLY EXPECT INCREASING WINDS
WITH THIS SYSTEM. RIDGING WILL RETURN MONDAY NIGHT.   COONFIELD

.LONG TERM...TUESDAY THROUGH SATURDAY...THE UPPER RIDGE WILL BUILD
AND STRENGTHEN OVER THE REGION TUESDAY AND WEDNESDAY...THEN
GRADUALLY SHIFT EAST FRIDAY AND SATURDAY. AS A RESULT EXPECT DRY
CONDITIONS TO PERSIST WITH TEMPERATURES WARMING TUESDAY THROUGH
THURSDAY. WITH THE RIDGE AXIS PROBABLY OVER IDAHO BY SATURDAY...
COULD SEE A BIT OF A COOL DOWN THAT DAY DUE TO A POSSIBLE MARINE
PUSH. INSTABILITY INCREASES LATE FRIDAY AND SATURDAY...BUT IT IS TOO
EARLY IN THE FORECAST PERIOD TO MENTION CONVECTION...THOUGH DID
NUDGE POPS TO THE 10-14 PERCENT RANGE OVER THE MOUNTAINS SATURDAY.
90

&&

.AVIATION...THE MARINE PUSH CONTINUES TO MOVE INTO THE INTERIOR
NORTHWEST THIS AFTERNOON...AND A COLD FRONT IS STILL EXPECTED THIS
EVENING. SOME SHOWERS AND A FEW THUNDERSTORMS ASSOCIATED WITH THESE
SYSTEMS WILL CONTINUE INTO EARLY EVENING...ESPECIALLY NEAR SITES
KALW AND KPDT. SUBSIDENT WEST FLOW AT KDLS SHOULD KEEP SHOWERS AND
THUNDERSTORMS FROM THIS SITE. BREEZY WINDS WILL DEVELOP AT ALL SITES
BY OR SHORTLY AFTER 23 UTC...WHILE STRONGER WINDS SUSTAINED BETWEEN
20 AND 25 KTS WILL CONTINUE AT KDLS. WINDS WILL GRADUALLY DECREASE
AFTER MIDNIGHT. SKIES WILL BE VFR...THOUGH THUNDERSTORMS MAY BRIEFLY
LOWER CEILINGS AND VISIBILITIES TO THE MVFR RANGE. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  40  65  41  61 /  40   0   0  10
ALW  45  68  42  64 /  40   0   0  10
PSC  38  70  36  70 /  30   0   0  10
YKM  34  68  34  66 /  20   0   0  10
HRI  40  70  39  69 /  30   0   0  10
ELN  38  63  38  57 /  20   0   0  10
RDM  25  68  28  61 /  20   0   0  10
LGD  42  65  32  61 /  50   0   0  10
5J0  34  68  33  67 /  40   0   0  10
DLS  42  68  42  63 /  20   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ041.

WA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR WAZ026.

     WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR WAZ024.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/90/90
Hazardous weather outlook, Apr 29, 3:05 PM PST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
405 PM PDT SAT APR 29 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-301200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
405 PM PDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS, KITTITAS VALLEY, YAKIMA
     VALLEY

STRONG WIND
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     EASTERN COLUMBIA RIVER GORGE OF OREGON

A COLD FRONT WILL CROSS THE REGION TONIGHT. AHEAD OF THE COLD
FRONT...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
THE EARLY EVENING HOURS ACROSS MUCH OF INTERIOR WASHINGTON
AND OREGON. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE
STORMS. BEHIND THE FRONT...WEST WINDS WILL INCREASE...ESPECIALLY
ACROSS THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE. FOR MORE
INFORMATION REGARDING THE WINDS...REFER TO THE WIND ADVISORY
/WWUS76 KPDT PDXNPWPDT/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE TROUGH WILL MOVE OUT OF THE REGION LEAVING MILD AND DRY
WEATHER FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Yakima Valley

When
April 29, 4:00 PM PST to 7:00 PM PST
Where
Yakima Valley forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
46.457, -120.739 (the zone’s center; the record gives no point)

Wind gusts to over 50 mph downed power lines in portions of Yakima, Sunnyside and Grandview.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499443.